TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Sex and Puberty For questions related to sex, puberty, and similar topics, ask here!

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Heathen Offline
Beauty and Bedlam
Jeez, get a life!
***********
 
Heathen's Avatar
 
Name: Jordan
Age: 29
Gender: Female

Posts: 5,405
Blog Entries: 590
Join Date: January 6th 2009

Mirena IUD and ED - September 1st 2017, 08:15 PM

This thread has been labeled as triggering, particularly on the subject of eating disorders, by the original poster or by a Moderator. The contents of this thread might therefore not be suitable for certain sensitive users. Please take this into consideration before continuing to read.

My eating disorder has been active for the last month and a half or so. I've been restricting heavily when it comes to food intake. I have the Mirena IUD so I normally don't have periods, but I've noticed if I start restricting for a prolonged period I have light bleeding. It feels just like a period, with cramps and irritability and whatnot, but it's only enough to really use up a panty liner. It's been going on for a week and a half now.

My question is does anyone know what can explain this? I know it's probably related to hormones but if you have any more detailed information (since I'm having trouble finding any) that would be helpful. Furthermore, does this mean my IUD is ineffective? Could I potentially get pregnant? Thanks for your help.



The moon asked the crow
For a little show
In the hazy milk of twilight
No one had to know
The moon asked the crow...
  Send a message via Yahoo to Heathen  
  (#2 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,875
Blog Entries: 1770
Join Date: January 18th 2009

Re: Mirena IUD and ED - September 2nd 2017, 02:01 AM

I don't have the answer however I do know birth control can sometimes 'act' weird when a person is struggling with an Eating Disorder. However, I have mostly only heard people who have had issues because they were purging.

However, eating disorders can naturally cause issues with periods so I don't think it's a far stretch to assume that when you are taking birth control and struggling that there can be issues.

I think that you need to consult the gynecologist. They might make you schedule an appointment but they might be able to give you some information without all that. There have been a few times when I have needed assistance from mine and they have been able to help me over the phone.

I know you probably don't want to have to get into all of this with your doctor but it's probably the only way for you to make certain that these issues aren't happening due to your restriction and to make sure that the birth control is still effective.


|Lead Moderator|Newsletter Officer|
   
Closed Thread

Bookmarks

Tags
iud, mirena

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.